Symptoms of Drug Overdose

Knowing the symptoms of drug overdose can potentially save a life.

Drug and alcohol addiction is something that affects hundreds of people and their families all over the United States. At the Utica alcohol and drug addiction treatment centers they are focused on making the patient feel like they can walk through their doors and be in a safe place. Learn the symptoms of drug overdose and help a loved one.

Many times, addicts have a difficult time looking for help due to various fears, fear of being judged, fear of withdrawal, fear of not knowing what the future will bring. At the Utica alcohol and drug treatment centers, they understand addiction. The experienced medical staff creates customized treatment plans with an overall goal of helping each and every person learn to live a healthy, sober lifestyle.

If you or someone you love is suffering from an alcohol or drug addiction, please call today. You can reach the Utica alcohol and drug addiction treatment centers at 315-790-6663.

Signs and Symptoms of Drug Overdose

According to NIDA, the National Institute on Drug Abuse and the report on overdose death rates, numbers are continuing to grow. In their report it shows statistics for changes in deaths from all drugs and between 2002 and 2015, beginning at a number a little greater than 20,000 and ending at almost 60,000.

According to this data, this is why it is important for not only the user but also friends and family members to be aware of symptoms of drug overdose to make sure that the individual can be promptly taken to a hospital and cared for.

As listed in the U.S National Library of Medicine, symptoms of drug overdose vary quite a lot and depend on the drug used. Some of the symptoms of drug overdose may include:

  • Abnormal pupil size or pupils that don't change size when light is shined into them
  • Agitation
  • Convulsions or tremors
  • Delusional
  • Paranoid behavior
  • Hallucinations
  • Difficulty breathing
  • Drowsiness
  • Coma
  • Nausea
  • Vomiting
  • Staggering
  • Sweating or very dry, hot skin
  • Violent or aggressive behavior
  • Death

The Danger of Heroin and Heroin Overdose Symptoms

It is also important to be aware of specifically heroin overdose symptoms due to the increased heroin use all over the United States. The CDC report on heroin use states that the amount of heroin seized in a 13-year span quadrupled allowing increased availability, lower prices and increased purity. The report also stated that heroin related deaths tripled between 2010 and 2015 with the largest part of that increase between 2014 and 2015.

The CDC report on heroin is a scary reality. It is important that people suffering from heroin addiction seek help and that themselves personally and their friends and family members are aware of the heroin overdose symptoms.

The following are some heroin overdose symptoms, and it is important to know to call 911 immediately if you witness any of these heroin overdose symptoms:

  • The face of the individual is extremely pale and or feels clammy to the touch
  • The body of the individual goes limp
  • The fingernails or lips of the individual have a purple color
  • The individual begins to vomit or make gurgling noises
  • The individual cannot be awakened or is unable to speak
  • The breathing or heartbeat of the individual slows or stops

The above heroin overdose symptoms are reported from SAMHSA opioid overdose information page. If you are suffering from an addiction and your family or friends are aware, make sure that they can identify what is happening and seek help. It is also important to note that if the individual has stopped breathing that you begin CPR.

Remember, if you or someone you love is suffering from an addiction, please seek help. The medical staff at the Utica drug rehab centers are here to make your recovery a smooth process and get you, or someone you love, back to a healthy, sober lifestyle.

 

Sources:

https://www.drugabuse.gov/related-topics/trends-statistics/overdose-death-rates

https://medlineplus.gov/ency/article/000016.htm

https://www.cdc.gov/drugoverdose/epidemic/

https://www.samhsa.gov/medication-assisted-treatment/treatment/opioid-overdose

Get Started on The Journey To Recovery Today!
Call Now (315) 580-3113